Forte souplesse intersystolique de variétés fermées et de polyèdres
[Strong systolic freedom of closed manifolds end of polyhedrons]
Annales de l'Institut Fourier, Volume 52 (2002) no. 4, pp. 1259-1284.

Systols of dimension k for a Riemannian manifold of dimension n were introduced by M. Berger in 1972. The problem of intersystolic freedom (or (k,n-k)-freedom) deals with the supremum of the product of two supplementary dimensional systols, say k and n-k, when metric of M runs in the class of metrics with unit volume. Intersystolic freedom means that this supremum is equal to . A few partial results in this direction were recently obtained by M. Katz, A. Suciu and the author. In the article we present a general theorem about the strong intersystolic freedom of arbitrary Riemannian polyhedrons. This result implies in particular the intersystolic freedom for any closed manifold.

La systole k-dimensionnelle d’une variété riemannienne de dimension n a été introduite par M. Berger en 1972. Le problème de la souplesse intersystolique (ou (k,n-k)-souplesse) d’une variété M est l’étude de la borne supérieure du produit de deux systoles de dimensions complémentaires k et n-k si on change la métrique sur M dans la classe des métriques de volume 1. La souplesse intersystolique de M signifie que cette borne supérieure est égale à . Quelques résultats particuliers dans cette direction ont été obtenus récemment par M. Katz, A. Suciu et l’auteur. Dans cet article nous présentons un théorème général sur la souplesse intersystolique forte d’un polyèdre riemannien quelconque. Ce résultat implique en particulier la souplesse intersystolique pour une variété fermée arbitraire.

DOI: 10.5802/aif.1917
Classification: 53C23,  57Q99,  58A25
Keywords: Riemannian manifold, riemannian polyhedron, systole, mass, comass
Babenko, Ivan K. 1

1 Université Montpellier II, Département des Sciences Mathématiques, Case courrier 051, Place Eugène Bataillon, 34095 Montpellier Cedex 5 (France)
@article{AIF_2002__52_4_1259_0,
     author = {Babenko, Ivan K.},
     title = {Forte souplesse intersystolique de vari\'et\'es ferm\'ees et de poly\`edres},
     journal = {Annales de l'Institut Fourier},
     pages = {1259--1284},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {52},
     number = {4},
     year = {2002},
     doi = {10.5802/aif.1917},
     zbl = {1023.53025},
     mrnumber = {1927080},
     language = {fr},
     url = {http://www.numdam.org/articles/10.5802/aif.1917/}
}
TY  - JOUR
AU  - Babenko, Ivan K.
TI  - Forte souplesse intersystolique de variétés fermées et de polyèdres
JO  - Annales de l'Institut Fourier
PY  - 2002
DA  - 2002///
SP  - 1259
EP  - 1284
VL  - 52
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.1917/
UR  - https://zbmath.org/?q=an%3A1023.53025
UR  - https://www.ams.org/mathscinet-getitem?mr=1927080
UR  - https://doi.org/10.5802/aif.1917
DO  - 10.5802/aif.1917
LA  - fr
ID  - AIF_2002__52_4_1259_0
ER  - 
%0 Journal Article
%A Babenko, Ivan K.
%T Forte souplesse intersystolique de variétés fermées et de polyèdres
%J Annales de l'Institut Fourier
%D 2002
%P 1259-1284
%V 52
%N 4
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1917
%R 10.5802/aif.1917
%G fr
%F AIF_2002__52_4_1259_0
Babenko, Ivan K. Forte souplesse intersystolique de variétés fermées et de polyèdres. Annales de l'Institut Fourier, Volume 52 (2002) no. 4, pp. 1259-1284. doi : 10.5802/aif.1917. http://www.numdam.org/articles/10.5802/aif.1917/

[1] I. Babenko Asymptotic invariants of smooth manifolds, Russian Acad. Sci. Izv. Math, Volume Vol. 41 (1993), pp. 1-38 | DOI | MR | Zbl

[2] I. Babenko; M. Katz Systolic freedom of orientable manifolds, Ann. Scient. Ec. Norm. Sup., 4e série, Volume 31 (1998), pp. 787-809 | EuDML | Numdam | MR | Zbl

[3] I. Babenko; M. Katz; A. Suciu Volumes, middle-dimensional systoles, and Whitehead products, Math. Res. Lett., Volume Vol. 5 (1998), pp. 461-471 | MR | Zbl

[4] I. Babenko Forte souplesse intersystolique de variétés fermées, Russ. Math. Surv., Volume Vol. 55 (2000) no. 5, pp. 171-172 | MR | Zbl

[5] M. Berger A l'ombre de Loewner, Ann. Scient. Ec. Norm. Sup., Volume 5 (1972), pp. 241-260 | EuDML | Numdam | MR | Zbl

[6] M. Berger Du côté de chez Pu, Ann. Scient. Ec. Norm. Sup., Volume 5 (1972), pp. 1-44 | EuDML | Numdam | MR | Zbl

[7] M. Berger Systoles et applications selon Gromov, Séminaire N. Bourbaki 1992/93 (Astérisque), Volume Vol. 216 ; exposé 771 (1993), pp. 279-310 | EuDML | Numdam | MR | Zbl

[8] M. Berger Riemannian geometry during the second half of the twentieth century, Jahresber. Deutsch. Math. -Verein, Volume Vol. 100 (1998), pp. 45-208 | MR | Zbl

[9] Yu. Burago; V. Zalgaller Geometric inequalities, Springer, 1988 | MR | Zbl

[10] H. Federer Geometric measure theory, Springer, 1969 | MR | Zbl

[11] H. Federer Real flat chains, cochains and variational problems, Indiana Math. Journal, Volume Vol. 24 (1974), pp. 351-407 | DOI | MR | Zbl

[12] M. Gromov Systoles and intersystolic inequalities, Actes de la table ronde de géométrie différentielle en l'honneur de Marcel Berger (Collection SMF), Volume 1 (1996), pp. 291-362 | Zbl

[13] M. Gromov Filling Riemannian manifolds, J. Diff. Geom., Volume Vol. 18 (1983), pp. 1-147 | MR | Zbl

[14] M. Gromov Metric structures for Riemannian and non-Riemannian spaces, Birkhäuser, 1999 | MR | Zbl

[15] J.J. Hebda The collars of Riemannian manifolds and stable isosystolic inequalities, Pacific J. of Math., Volume Vol. 121 (1986), pp. 339-356 | MR | Zbl

[16] M. Katz Counter-examples to isosystolic inequalities, Geometriae Dedicata, Volume Vol. 57 (1995), pp. 195-206 | DOI | MR | Zbl

[17] M. Katz Systolically free manifolds, Appendix D to [14]

[18] M. Katz; A. Suciu; M. Farber, W. Lueck Volume of Riemannian manifolds, geometric inequalities, and homotopy theory, Rothenberg Festschrift (Contemporary Mathematics) (1999) | Zbl

[19] M. Katz; A. Suciu Systolic freedom of loopspaces (Geometric and Functional Analysis) à paraître. | Zbl

[20] J. Milnor Morse theory, Princeton Univ. Press, 1963 | MR | Zbl

[21] P.M. Pu Some inequalities in certain non-orientable Riemannian manifolds, Pacific J. of Math., Volume Vol. 2 (1952), pp. 55-71 | MR | Zbl

[22] J.-P. Serre Groupes d'homotopie et classes de groupes abéliens, Ann. of Math., Volume Vol. 58 (1953), pp. 258-294 | DOI | MR | Zbl

[23] E.H. Spanier Algebraic topology, McGraw-Hill Book Company, 1966 | MR | Zbl

[24] R. Swan Thom's theory of differential forms on simplicial sets, Topology, Volume Vol. 14 (1975), pp. 271-273 | DOI | MR | Zbl

Cited by Sources: